Results 1 to 5 of 5
Like Tree2Likes
  • 1 Post By Robert_325
Suboxone overrated-cold turkey the way to go.
  1. #1
    amf1011 is offline New Member
    Join Date
    May 2011
    Posts
    1

    Default Suboxone overrated-cold turkey the way to go.

    So let me give you some background before I go on a ramble. I am 23, I've been doing Roxycodone and Oxycontin since i was 18 until 22. I was doing about 5-6 Roxys, or 2 80mg OCs a day. I come from a family where money was not a problem so I always had the money to support the habit. So when I was 22, I decided I need to stop. Constant mood swings, lack of enthusiasm for anything except getting pills, the withdrawals- I just needed to stop. I hated myself. So I heard of taking Suboxone, it seemed like a "miracle" drug. Now, while I was on suboxone, I never used that as a subsutitue, as some do, do drugs, cant find them ok well I'll just pop a sub. Nah, I actually took it because I wanted to follow a program and get better. For a year straight, it was great- I started working out again, less moodier, surrounded myself with better people, everything was great. I started off taking 2 8mg subs daily, all the way down to less then 2mg a day, practically nothing. It was about 10-11 days ago when I finally decided I was ready to make the next step, and put that chapter of my life in the past. I wanted to stop the suboxone. So on I went.

    Day 1- Not so bad, little did I know it was the only day I would sleep.
    Day 2, Mild w/d 1 hour of sleep
    Day 3 Mild w/d no sleep
    Day 4 Bad w/d no sleep
    Day 5 slept for an hour, mild withdrawal.

    Now, I had never detoxed from Suboxone before so I did not know what to expect. We all have went through pain killer withdrawal and it is more severe but it doesn't last as long. I went to my doctor day 5, I said doc, what the hell is going on, it is day 5, shouldn't it be over by now? Pain killer withdrawal usually goes 3-4 days of severe withdrawal and then it is over, I know your body takes a while to get better,but the sever symptoms should be gone in 4 days, 5 the most. He said to me, suboxone withdrawal usually last anywhere from 12-16 days. At that moment I remember closing my eyes and thinking, I've gone through all of this and I am not even half way there yet? What the hell am I going to do? Suffering from insomnia is the worst, and now I have to do this for another 10 days? I was better off quitting cold turkey right off the bat. The reason why suboxone sounded so good is because A, you go on about your day thinking the problem is over, and B, a Dr. is prescribing it so it seems like it;s actually helping you which it is not. It's prolonging the problem. Let me say that again, its prolonging the problem. So now what to do? Do I keep going like this? I decided to go a different direction. I took vicodin the last 5 days. The first day I took it I only needed 1, the most I took after that was 2 at the most. I did that for 5 days not to get high, but hope to go through withdrawals from the actual pain killer rather than suboxone. So now, I woke up today knowing the next 3 days would suck, but I know I can get by it. There is no way I am going through 12-16 days of Suboxone withdrawal. I just won't. I am hoping this lasts until Sunday the latest, it is Thursday so hopefully 4 days the most, and I will be feeling better Monday. The only thing I am taking to sleep is Tylenol PM, no Xanax, or valium, I don't want any of this ???? in my system any more. I am taking a stand- the pain I have gone through trying to kick this is just a reminder why I never want to go through this again. It makes me sick that I became like this, and I can't wait for the day I wake up not needing a tablet to get by. That will be the most rewarding day of my life. It has been 4 years since I have been me, and for those that are going through the same thing or something similar, don't get sucked in to the hype of suboxone- you ????ed up along with myself, and now is the time to pay the price for it.

  2. #2
    ddosher is offline Member
    Join Date
    Mar 2009
    Posts
    164

    Default

    amf1011:

    too bad you did not come here first to do some homework BEFORE you made any decision. Believe me when I tell you that 16 days is most probably not your magic # sweetie. I would suggest going back and reading my posts from 2 years ago when I jumped off of the subs at 8mg. I went through a hell that I have never forgotten...for MONTHS!

    the subs do work and they work for exactly what they are supposed to work for...to mask the symptoms of the detox from the painkillers...and THEN you should taper pretty immediately. I am in the process of coming off another bout with the devil after having a tooth ache and giving in to that pain. I was not on Hydros for very long and I was held to 6-10's a day, so when I inducted on the subs 2 weeks ago I felt much better after 1mg. Right now (just over 2 weeks) I am on a 1mg dose 2x per day. That will probably reduce tomorrow by 25%. And it will go from there.

    There is some very good solid information on this site. I would read the information about suboxone put out there by Robert_325 and start over if I was you.

    Donna

  3. #3
    Anonymous Guest

    Default

    Please listen to Donna....you do not have to go through this misery. robert_325 or Henry can wean you with a lot less w/d. You may have some discomfort but they promise you will not have full blown w/d.

    Donna, I and others are currently tapering our Suboxone now thru their plan. Reach out to them for help...you don't have to do this alone or suffering.

  4. #4
    yezdegerd is offline Senior Member
    Join Date
    Jul 2010
    Posts
    867

    Default

    Typically people who have been on subs for a year or more are going to have that type of discomfort no matter how they taper down unfortunately. You're almost there bro, best of luck!

  5. #5
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    amf ........ I must agree that if one can go cold turkey that is best. You are done in a matter of days and it's over. However the relapse ratio is VERY high going that route.

    I have taken people who've been on subs for several years (as many as ten years from foreign countries) and they don't have that hard of a time. Ideally it's done in a period of a couple months but that is the optimum scenario. Unfortunately most sub drs try to keep people on subs a long time just like methadone clinics do and it isn't necessary. I have had hardly anyone that I couldn't taper off subs reasonably comfortably even after several years on subs. That is a fact and no one needs suffer any undo anquish if they listen and do what is suggested. Good luck in your efforts to do this your way. God bless.
    Last edited by Robert_325; 05-13-2011 at 07:59 AM.
    Ggeo likes this.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22